Alert archive / Utah / Red Flag Warnings in 2011

Red Flag Warning 15, NWS Salt Lake City, UT

July 19, 2011

NWS Salt Lake City, UT issued this red flag warning at Jul 19, 2011, 2:27 AM MDT. It took effect at Jul 19, 2011, 12:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2011, 2:27 AM MDT (08:27 UTC)
In effect from
Jul 19, 2011, 12:00 PM MDT
Expired
Jul 19, 2011, 10:50 PM MDT
In force
11 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WWUS85 KSLC 190827
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
227 AM MDT TUE JUL 19 2011

UTZ420-192200-
/O.NEW.KSLC.FW.W.0015.110720T0000Z-110720T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
227 AM MDT TUE JUL 19 2011

...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
MDT TONIGHT FOR A STRONG WIND SHIFT FOR FIRE WEATHER ZONE
420...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR A STRONG WIND SHIFT...WHICH IS IN EFFECT FROM 6 PM
THIS EVENING TO MIDNIGHT MDT TONIGHT.

* AFFECTED AREA...FIRE WEATHER ZONE 420 GREAT SALT LAKE DESERT 
  AND MOUNTAINS.

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 45 MPH
  WILL SHARPLY SHIFT TO THE NORTHWEST DURING THE EVENING AND
  REMAIN QUITE STRONG AND GUSTY BEFORE WEAKENING OVERNIGHT.

* IMPACTS...THE STRONG WIND SHIFT WILL RESULT IN HIGH FIRE DANGER
  DURING THE EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
291 
WWUS85 KSLC 191535
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
935 AM MDT TUE JUL 19 2011

UTZ420-192345-
/O.EXT.KSLC.FW.W.0015.110719T1800Z-110720T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
935 AM MDT TUE JUL 19 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 420...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* AFFECTED AREA...FIRE WEATHER ZONE 420 GREAT SALT LAKE DESERT 
  AND MOUNTAINS. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. WINDS WILL
  SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AND EVENING.

* IMPACTS...THE STRONG WIND SHIFT WILL RESULT IN HIGH FIRE 
  DANGER DURING THE AFTERNOON AND EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
376 
WWUS85 KSLC 191548 CCA
RFWSLC

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
948 AM MDT TUE JUL 19 2011

UTZ420-200015-
/O.COR.KSLC.FW.W.0015.110719T1800Z-110720T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
948 AM MDT TUE JUL 19 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 420...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* AFFECTED AREA...FIRE WEATHER ZONE 420 GREAT SALT LAKE DESERT 
  AND MOUNTAINS. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. WINDS WILL
  SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AND EVENING.

* IMPACTS...THE STRONG WIND SHIFT WILL RESULT IN HIGH FIRE DANGER
  DURING THE AFTERNOON AND EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
711 
WWUS85 KSLC 200450
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1050 PM MDT TUE JUL 19 2011

UTZ420-200600-
/O.CAN.KSLC.FW.W.0015.000000T0000Z-110720T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1050 PM MDT TUE JUL 19 2011

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 420...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING. WINDS CONTINUE TO DIMINISH ACROSS NORTHWEST UTAH
AND HUMIDITIES CONTINUE TO RECOVER. AS A RESULT THE RED FLAG
WARNING HAS BEEN CANCELLED. 

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 18, 10:00 PM MDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 18, 10:00 PM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 PM MDT MON JUL 18 2011

.SYNOPSIS...HIGH PRESSURE ALOFT OVER THE PLAINS STATES WILL
CONTINUE TO PUMP TROPICAL MOISTURE NORTH ACROSS THE GREAT BASIN
THROUGH TUESDAY. A WEATHER DISTURBANCE CROSSING THE NORTHERN
ROCKIES LATE TUESDAY THROUGH WEDNESDAY WILL PUSH THIS MOISTURE
EAST OF UTAH DURING THE LATTER HALF OF THE WEEK.

&&

.DISCUSSION...STRONG MID LEVEL RIDGE REMAINS IN PLACE ACROSS THE
CENTRAL CONUS THIS EVENING...WHILE A TROUGH RESIDES ALONG THE
PACIFIC COAST. THIS COMBINATION HAS OPENED UP A SOUTHERLY
FETCH...ALLOWING MOISTURE TO PUMP NORTHWARD AROUND THE PERIPHERY
OF THIS RIDGE AXIS ACROSS THE EASTERN GREAT BASIN/INTERMOUNTAIN
WEST. SEVERAL CONVECTIVELY INDUCED VORTICES EMBEDDED WITHIN THIS
FLOW CONTINUE TO MAINTAIN SHOWERS AND THUNDERSTORMS THIS EVENING
ACROSS THE REGION...AND WITHIN THE FORECAST AREA THESE REMAIN MOST
NUMEROUS OVER THE EASTERN HALF OF UTAH INTO SOUTHWEST WY. WILL
MAINTAIN SCATTERED WORDING OVERNIGHT ACROSS THESE AREAS...WITH
MORE ISOLATED COVERAGE ACROSS THE WEST.

UPPER TROUGH CURRENTLY OFF THE NORTHERN CA COAST IS FORECAST TO
EJECT INLAND AND THROUGH THE NORTHERN ROCKIES TOMORROW THROUGH
TOMORROW NIGHT. ANTICIPATE CONVECTION TO FIRE EARLY IN THE DAY
TUESDAY AHEAD OF THIS FEATURE...HOWEVER AS FLOW VEERS A MUCH DRIER
AIRMASS WILL BEGIN TO ADVECT INTO THE AREA LATE IN THE AFTERNOON.
THIS DRIER AIR WILL GENERALLY REMAIN IN PLACE THROUGH THE
REMAINDER OF THE WEEK AS A MEAN TROUGH DEVELOPS OVER THE PACIFIC
NORTHWEST...ALLOWING A DRIER SOUTHWESTERLY FLOW ALOFT ACROSS THE
REGION.

&&

.AVIATION...PREDOMINANT VFR CONDITIONS WITH SOUTH WINDS EXPECTED
TO PERSIST OVERNIGHT AT KSLC. THERE IS A 30 PERCENT CHANCE OF
GUSTY ERRATIC WINDS TEMPORARILY DEVELOPING FROM SHOWERS PASSING BY
IN THE VICINITY...WITH ONLY A 10 PERCENT CHANCE OF A THUNDERSTORM
AT THE TERMINAL.

&&

.FIRE WEATHER...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE
EASTERN TWO THIRDS OF THE STATE. CONVECTION WILL CONTINUE INTO THE
EVENING...WITH ADDITIONAL DEVELOPMENT EXPECTED TO SPREAD FURTHER
WEST. CRITICAL FIRE WEATHER CONDITIONS ARE CURRENTLY OCCURRING OVER
THE NORTHWEST CORNER OF THE STATE. HOWEVER...WILL HOLD OFF ON
ISSUING A RED FLAG WARNING AS DEWPOINTS ARE ON THE RISE. MONSOONAL
MOISTURE WILL REMAIN OVER THE STATE TOMORROW...RESULTING IN ANOTHER
AFTERNOON OF CONVECTION ACROSS THE MAJORITY OF THE STATE. A WEAK
BOUNDARY WILL MOVE INTO THE STATE WEDNESDAY...BRINGING DRIER AIR TO
NORTHERN UTAH. THE DRY AIR WILL SPREAD SOUTHWARD THROUGH
FRIDAY...WITH MOISTURE RETURNING LATE THIS WEEKEND.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 18, 2:56 AM MDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
256 AM MDT MON JUL 18 2011

UTZ001>016-019>021-517-518-WYZ021-191300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
256 AM MDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AN INCREASE IN MOISTURE WILL SUPPORT ISOLATED SHOWERS AND
THUNDERSTORMS WEST OF INTERSTATE 15...AND SCATTERED SHOWERS AND
THUNDERSTORMS EAST OF INTERSTATE 15. IN ADDITION TO DANGEROUS
LIGHTNING...LOCALLY HEAVY RAINFALL WILL BRING THE POTENTIAL FOR
FLASH FLOODING EAST OF INTERSTATE 15. LOCALLY GUSTY WINDS FROM THE
STRONGEST STORMS ARE MORE LIKELY ACROSS THE WEST DESERTS.

ENOUGH DRY AIR MAY HOLD ON IN THE FAR WEST DESERTS TO SUPPORT
ISOLATED DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT OF FLASH FLOODING WILL CONTINUE PRIMARILY FOR THE
EASTERN HALF OF THE STATE TUESDAY. DRIER AIR WILL GRADUALLY MOVE
INTO THE REGION MID WEEK ENDING THE THREAT OF RAINFALL FROM
NORTHWEST TO SOUTHEAST ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 6:27 PM MDTSpecial Weather StatementSLCKane48 min
Jul 19, 2:45 AM MDTWind AdvisorySLC18 hr
Jul 19, 12:33 PM MDTFlash Flood WarningSLCWayne3 hr
Jul 19, 1:46 PM MDTFlash Flood WarningSLCCarbon3 hr
Jul 19, 3:17 PM MDTSpecial Weather StatementSLCSalt Lake43 min
Jul 19, 3:31 PM MDTAreal Flood AdvisorySLCSalt Lake59 min

Nearby

Red Flag Warnings in Utah, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.